Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Grand Forks, ND

July 30, 2011Richland County, North Dakota; Grant County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 30, 2011, 10:59 AM CDT for Richland County, North Dakota; Grant County, Wilkin County, Minnesota. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 10:59 AM CDT (15:59 UTC)
Expired
Jul 30, 2011, 12:00 PM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, MN, Wilkin County, MN, Richland County, ND

The radar

The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 11:00 AM CDTHAIL 0.5Hankinson, NDHAIL OCCURRED WITH A PERIOD OF HEAVY RAIN THAT LASTED FOR 10 MINUTES.
Jul 30, 11:00 AM CDTHAIL 0.753 E Sonora, ND
Jul 30, 11:10 AM CDTHAIL 0.754 W Blackmer, ND
Jul 30, 11:20 AM CDTHAIL 12 Sw Blackmer, NDMOSTLY PEA TO DIME SIZE BUT A FEW QUARTER SIZED HAILSTONES MIXED IN LATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2567 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS53 KFGF 301559
SVRFGF
MNC051-167-NDC077-301700-
/O.NEW.KFGF.SV.W.0128.110730T1559Z-110730T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1059 AM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRANT COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL NOON CDT

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
  SOUTHEAST OF SONORA...OR 16 MILES SOUTH OF WAHPETON...MOVING TO THE
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMARS AROUND 1105 AM CDT.
  CAMPBELL AND BLACKMER AROUND 1110 AM CDT.
  TENNEY AROUND 1115 AM CDT.
  NASHUA AROUND 1125 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE NORCROSS...HERMAN AND HERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4601 9628 4602 9656 4593 9657 4593 9705
      4603 9713 4629 9665 4591 9593 4575 9622
      4575 9625
TIME...MOT...LOC 1600Z 312DEG 26KT 4603 9666
WIND...HAIL 60MPH 1.00IN

$$

ROGERS
2 follow-up statements
100 
WWUS53 KFGF 301627
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1127 AM CDT SAT JUL 30 2011

MNC051-167-NDC077-301700-
/O.CON.KFGF.SV.W.0128.000000T0000Z-110730T1700Z/
GRANT MN-RICHLAND ND-WILKIN MN-
1127 AM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILKIN AND SOUTHWESTERN GRANT COUNTIES IN WEST CENTRAL MINNESOTA...
AND SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL NOON
CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 4 MILES
EAST OF WHITE ROCK...OR 25 MILES SOUTH OF WAHPETON...MOVING TO THE
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORCROSS AROUND 1150 AM CDT.
  HERMAN AROUND 1155 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4601 9628 4602 9656 4593 9657 4594 9685
      4600 9684 4614 9637 4591 9593 4575 9622
      4575 9625
TIME...MOT...LOC 1627Z 312DEG 26KT 4590 9645

$$

ROGERS
444 
WWUS53 KFGF 301639
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1139 AM CDT SAT JUL 30 2011

MNC167-NDC077-301649-
/O.CAN.KFGF.SV.W.0128.000000T0000Z-110730T1700Z/
RICHLAND ND-WILKIN MN-
1139 AM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKIN COUNTY IN
WEST CENTRAL MINNESOTA...AND SOUTHEASTERN RICHLAND COUNTY IN
SOUTHEAST NORTH DAKOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4601 9628 4605 9619 4591 9593 4575 9622
      4575 9625
TIME...MOT...LOC 1639Z 306DEG 29KT 4584 9631

$$

MNC051-301700-
/O.CON.KFGF.SV.W.0128.000000T0000Z-110730T1700Z/
GRANT MN-
1139 AM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GRANT COUNTY IN WEST CENTRAL MINNESOTA UNTIL NOON CDT...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 7 MILES
WEST OF NORCROSS...OR 31 MILES SOUTHEAST OF WAHPETON...MOVING TO THE
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORCROSS AROUND 1145 AM CDT.
  HERMAN AROUND 1155 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4601 9628 4605 9619 4591 9593 4575 9622
      4575 9625
TIME...MOT...LOC 1639Z 306DEG 29KT 4584 9631

$$

ROGERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:43 AM CDT, 16 minutes earlier.

Area forecast discussion, Jul 30, 10:43 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1043 AM CDT SAT JUL 30 2011

.DISCUSSION...
THE SPOTTY SEVERE WEATHER OVERNIGHT WAS A MIX OF HAIL AND WIND
REPORTS. HAVE PUT OUT SEVERAL LOCAL STORM REPORTS WITH THE LATEST
INFORMATION RECEIVED AT THE NWS OFFICE IN GRAND FORKS. CURRENTLY
HAVE A STRONG CLUSTER OF CELLS IN THE FAR SOUTHERN RED RIVER
VALLEY. THESE ARE CLOSE TO SEVERE CRITERIA AND ARE DROPPING VERY
SLOWLY TO THE SOUTH-SOUTHEAST. AFTER THESE MOVE OUT OF THE FA
SHOULD HAVE DECREASING CLOUDS AND A PERIOD OF RECHARGE BEFORE MORE
STORMS ARE POSSIBLE IN THE AFTERNOON. MAIN QUESTION FROM THE
MORNING DAY 1 CONVECTIVE OUTLOOK WAS THE DEGREE OF CLEARING AND
HEATING AFTER THE MORNING STORMS MOVE OUT. DOES APPEAR THERE WILL
BE CLEARING BUT NOT SURE HOW HIGH SFC DEW POINTS WILL REBOUND.
CURRENTLY HAVE DEW POINTS IN THE UPPER 50S/LOW 60S IN THE SOUTH
AND MODELS ARE TRYING TO SHOW THEM GETTING UP INTO THE LOW TO MID
70S IN THE FAR SOUTH. THIS BRINGS SOME PRETTY HEALTHY CAPE VALUES
IN THE SOUTH TOO. TIMING ON THE COLD FRONT STILL LOOKS SIMILAR TO
WHAT WAS EXPECTED...KIND OF A HALLOCK TO OAKES LINE BY 18Z AND A
LAKE OF THE WOODS TO WAHPETON LINE BY 21Z. EXPECT BEST CHANCES FOR
TSTM REDEVELOPMENT ALONG THE BOUNDARY...OR EAST OF THE LINE FROM
HALLOCK TO OAKES FROM MID TO LATE AFTERNOON. TSTMS SHOULD EXIT THE
FA BY LATE AFTERNOON/EARLY EVENING UNLESS THE BOUNDARY SLOWS DOWN.

&&

.AVIATION...
TIMING THE WIND SHIFT TO THE NORTHWEST IN THE WAKE OF THE COLD
FRONT WILL BE ONE CHALLENGE. ALSO WHETHER ANY TSTM ACTIVITY GETS
CLOSE TO THE TAF SITES WILL BE THE OTHER CHALLENGE. OUTSIDE OF ANY
TSTM ACTIVITY IT SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT SAT JUL 30 2011/

SHORT TERM...
AS EXPECTED..CLUSTERS OF ELEVATED CONVECTION FORMED IN WRN/CNTRL ND
AND MOVED EAST AND NOW OVER THE RED RIVER VALLEY. HAD TWO SUCH
SYSTEMS ONE WITH SOME WIND AS IT MOVED INTO DEVILS LAKE WITH GUSTS
40 TO 50 MPH BEFORE WEAKENING. OTHER CLUSTER MOVED NORTHEAST INTO
CARRINGTON-COOPERSTOWN AND ALSO INTO LISBON-FARGO AREA BEFORE
WEAKENING AS WELL IN THE PAST HOUR. SPC MESO PAGE SHOWS MUCH
WEAKER 850 MB JET OVER RRV (25 KTS) AND AREA ON EDGE OF ELEVATED
INSTABILITY.

WORTH NOTING IS NEWLY FORMED CLUSTER NR BISMARCK WHICH IS ON NOSE
OF 40 KT 850 MB JET. THIS IS SEVERE ATTM AND MAY CONTINUE TO BE
STRONG AS IT MOVES EAST AS 40 KT LLJ IS EXPECTED TO VEER NORTHEAST
WITH TIME THRU 12Z.

SO WILL EXPECT SCATTERED ELEVATED CONVECTION TO CONTINUE PAST 12Z
OVER THE FCST AREA. ACTUAL COLD FRONT OVER SOUTHEAST SASK INTO
EASTERN MONTANA. THE ELEVATED ACTIVITY MAY WEAKEN MID TO LATE
MORNING AND KEY IS WILL ENOUGH SUN RETURN TO HEAT THINGS UP INTO
THE MID TO UPPER 80S OUT AHEAD OF FRONT BY MID AFTN. AT 20Z EXPECT
FRONT NR A WASKISH TO FARGO LINE AND THUS BEST AREA FOR SEVERE MID
TO LATE AFTN TODAY IS EAST OF THIS LINE IN WCNTRL MN. LATER SHIFTS
WILL NEED TO MONITOR CONDITIONS AND CAN INSERT SEVERE WORDING IN
GRIDDS AS NEEDED.

SYSTEM EXISTS QUICKLY THIS EVENING WITH HIGH COMING IN AND
CLEARING TO ALL BUT FAR SOUTH AND SOUTHEAST. HIGH WILL BE OVER
AREA SUNDAY.

NEXT SHORT WAVE WILL MOVE THRU MONDAY. THIS ONE APPEARS A BIT
STRONGER THAN TODAYS AND TIMING OF FRONT APPEARS A BIT BETTER FOR
SVR OVER ERN ND/NW MN MON AFTN-EVE.

ALL IN ALL POPS WITH BOTH SYSTEMS HAD BEEN CONSISTENT OVER THE
PAST SEVERAL DAYS MODEL RUNS SO LITTLE CHANGE NEEDED.

LONG TERM...
HIGH PRESSURE WILL MOVE IN TUESDAY WITH NEXT WAVE THURSDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GODON
Hazardous weather outlook, Jul 30, 5:27 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
527 AM CDT SAT JUL 30 2011

MNZ001-004>008-013>015-NDZ006>008-014>016-024-026>030-038-054-
311030-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH-
527 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH EARLY
AFTERNOON OUT AHEAD OF A COLD FRONT WHICH WILL EXTEND NEAR A
BEMIDJI TO FARGO LINE BY MID AFTERNOON. AN ISOLATED SEVERE STORM
IS POSSIBLE UNTIL EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT WEATHER SYSTEM WILL IMPACT THE AREA MONDAY GIVING A GOOD
CHANCE FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE AND ALSO
PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-009-016-017-022>024-027>032-040-NDZ039-049-052-053-
311030-
NORMAN-CLAY-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
527 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST NORTH DAKOTA
INTO WEST CENTRAL MINNESOTA THIS MORNING...AND THEN ARE EXPECTED
TO DEVELOP AGAIN DURING THE MID TO LATE AFTERNOON AS A COLD FRONT
MOVES THROUGH. A FEW STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT WEATHER SYSTEM WILL IMPACT THE AREA MONDAY GIVING A GOOD
CHANCE FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE AND ALSO
PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TODAY.

DTR

In the hours before

Local storm report, Jul 30, 9:03 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
903 AM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     CAYUGA                  46.08N 97.38W
07/30/2011                   SARGENT            ND   CO-OP OBSERVER

            TREE BRANCHES CAUSE DAMAGE TO CAR WINDSHIELD.

&&

WBARRETT
Local storm report, Jul 30, 9:24 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
924 AM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     5 S BARNESVILLE         46.58N 96.42W
07/30/2011                   WILKIN             MN   TRAINED SPOTTER

            SEVERAL 3 TO 5 INCH DIAMETER TREE BRANCHES DOWN.

0842 AM     TSTM WND GST     1 NW ROTHSAY            46.48N 96.30W
07/30/2011  M58 MPH          WILKIN             MN   MESONET

            THE STRONG WIND GUSTS OCCURRED FROM 842 TO 847 AM AND
            WERE MEASURED BY A MNDOT RWIS SITE.

&&

VGODON
Special weather statement, Jul 30, 9:32 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
932 AM CDT SAT JUL 30 2011

MNZ029-NDZ049-053-301530-
RANSOM ND-RICHLAND ND-WILKIN MN-
932 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILKIN...RICHLAND AND
EASTERN RANSOM COUNTIES UNTIL 1030 AM CDT...

AT 927 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 15 MILES NORTH OF WYNDMERE...OR 32 MILES NORTHWEST OF
WAHPETON...MOVING TO THE SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WYNDMERE AROUND 945 AM CDT.
COLFAX AND BARNEY AROUND 955 AM CDT.
MOORETON...MANTADOR AND GALCHUTT AROUND 1005 AM CDT.
MCCAULEYVILLE AND KENT AROUND 1010 AM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 38 AROUND 955 AM CDT...AND MILE MARKER 18 AROUND 1010 AM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

ROGERS
Local storm report, Jul 30, 9:48 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
948 AM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             3 NE ALICE              46.79N 97.51W
07/30/2011  E1.00 INCH       CASS               ND   PUBLIC

            THE HAIL WAS MOSTLY MARBLE SIZE BUT THERE WERE A FEW
            QUARTER SIZE HAILSTONES.

&&

VGODON
Local storm report, Jul 30, 9:57 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
957 AM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND GST     GWINNER                 46.22N 97.66W
07/30/2011  M58 MPH          SARGENT            ND   AWOS

            THE WIND GUST WAS MEASURED BY THE GWINNER AWOS.

&&

VGODON
Special weather statement, Jul 30, 10:15 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 AM CDT SAT JUL 30 2011

MNZ029-NDZ052-053-301615-
RICHLAND ND-SARGENT ND-WILKIN MN-
1015 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKIN...SOUTHERN
RICHLAND AND EASTERN SARGENT COUNTIES UNTIL 1115 AM CDT...

AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 6 MILES EAST OF WYNDMERE...OR 19 MILES WEST OF
WAHPETON...MOVING TO THE SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
STILES...MOORETON AND MANTADOR AROUND 1020 AM CDT.
DWIGHT AROUND 1030 AM CDT.
HANKINSON AND GREAT BEND AROUND 1035 AM CDT.
WAHPETON AND BRECKENRIDGE AROUND 1045 AM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 21 AROUND 1025 AM CDT...AND MILE MARKER 14 AROUND 1035 AM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

ROGERS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:37 AM CDTSevere Thunderstorm WarningFGFCass38 min
Jul 30, 6:45 AM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent45 min
Jul 30, 8:17 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland58 min
Jul 30, 9:22 AM CDTAreal Flood AdvisoryFGFRansom7 hr
Jul 30, 7:31 AM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin44 min
Jul 30, 11:53 AM CDTSevere Thunderstorm WarningFGFGrant28 min
Jul 30, 5:11 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wadena64 min
Jul 30, 5:58 PM CDTTornado WarningFGFOtter Tail32 min
Jul 30, 6:22 PM CDTSevere Thunderstorm WarningFGFOtter Tail53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.